Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

Scout

Members
  • Content Count

    200
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Scout

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Interests
    The simple things in life bring me the most joy.

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I hope everyone is staying safe. It's upsetting to see how many cases there are out there. I had a bad feeling this would happen, and I guess it did. But I still have hope. Please stay safe everyone. We will get through this. Self-care and take things one day at a time. Sending virtual hugs.
  2. I know I've mentioned before that I sometimes have short "blips" that feel like seizures. Basically, I will have these moments when my Dysautonomia is flaring quite badly, where my brain just seems to stall. I will stare off into the distance, and not be able to move or do anything. It's like I'm there, but not there at the same time. Usually these last anywhere from as short as 15 seconds, to a couple of minutes. I just had one though where I suddenly felt overwhelmingly sick to my stomach, and then all of a sudden just "went" somewhere else mentally, and the front of my head / brain felt very, very weird. Almost as if there was static in my head. It was the most intense one I've had so far, and I am feeling really sick after it. I don't really know what to do about it. I suppose it just is what it is?
  3. My psychiatrist has been asking me to take a low dose anti-psychotic, as I am diagnosed with schizoaffective disorder (which is a combination of bipolar disorder and schizophrenia, for anyone who hasn't heard of the term before). My symptoms are a lot more manageable when stress levels are low, but when I do have an episode, it is extremely disruptive to my life, and downright frightening at times, too. Symptoms seem to also be worsening for me as I get older. I'm very scared, though, of taking such heavy meds when I know they can have serious side effects relating to blood pressure, and cardiac health. My dysautonomia is still at a very difficult to manage level, so I'm just feeling very paranoid about introducing some new medication right now (which is also difficult, because a lot of that paranoia stems from the mental illness itself). I was wondering if anyone has any experience with mental health medications whilst also having dysautonomia? I know I need to do something, because these symptoms aren't going away, but I'm just feeling afraid.
  4. I have a fair amount of Diazepam, but I am worried about needing it daily. Do you take it? Does it help with the spikes?
  5. @FileTrekker Absolutely agree. Beta blockers have really not helped me in the past. If anything, they seemed to worsen matters. But I will look into Coreg, as a few people mentioned it on here, and it seems it is a different type of BB (alpha and non-selective blocker). My doctor was happy to give me a script for some. Thanks so much for the replies, by the way! Sorry for my late reply. Life has been a lot lately!
  6. @toomanyproblems I think it's good for us to try and remain as calm as possible. I had a lot of people such as friends and family, tell me to chill out, though, when this outbreak started, and now those people are understanding why I was concerned to begin with, as we watch this spread. So — I very much so understand your concerns and just want to say I don't think you're silly for being worried. I too, am worried. I am optimistic however, and think we will be OK, even if we do get it, but I also think it's important to be a realist and be extra cautious. Coronavirus is far more serious than the flu, and the flu made my dysautonomia a lot worse last year. Take extra precautions as best as you can, avoid crowds etc, and try and be as healthy as possible! We'll get through this.
  7. Hi there, Just wondering — for those of you with hyper-POTS, which meds have worked the best? I did not tolerate beta-blockers (metoprolol in particular), and seeing my doc soon so planning to ask for an alternative. Does anyone take calcium channel blockers, and if so, which one? The main symptom I want to stop is my spiking BP.
  8. @Pistol Absolutely. You're right. I struggle with anxiety and paranoia so I think this outbreak is just stressing me! But thank you for bringing some calm. Hopefully, this will all settle down soon 🙂
  9. I'm not sure if the situation with the virus is fine, though. It's about to be declared a pandemic. Look at what just happened in Italy, Iran, South Korea. People with chronic health issues, and the elderly, are at risk. As mentioned, a simple flu that wasn't even that severe nearly killed me last year. I hope this all blows over soon, and my heart goes out to those affected, but this situation could still be very serious. People need to be aware and be prepared.
  10. Apologies that I haven't replied to everyone. In quite a flare at the moment so energy is low, but I just wanted to sincerely thank you all for your helpful feedback. It is so very appreciated 🙂
  11. @Sushi That's very interesting that you also can't take metoprolol. Do you know if it's all BB's, or just that one? I will get tested for that — that sounds very useful! Thank you! I'm not sure why, but metoprolol made me so much worse, and seemed to also make me more hypertensive, which was very confusing. I need to find something that works for these BP spikes that I am still having. As much as I dislike the low BP episodes, too, I can at least cope with them and just lay down to rest, have some more salt to compensate etc. @p8d It's sad isn't it, just how much more doctors listen to men! I have definitely seen that happen a lot. Thank you for the tips! I'll certainly bring information with me and really press for better treatment options.
  12. It's so interesting you ask this. I was so sure that the B12 I was taking, about a year or so ago, was making my POTS (hyperPOTS) so much worse. I'd take a tablet and not long later, literally have an episode. When I stopped taking it, and started getting my b12 from natural sources (meat etc), the heart racing symptoms lessened and my panic dropped a lot. I should point out: I still have lots of issues with my BP and symptoms from that, but my heart hardly ever races anymore, and I was seeing a direct correlation with the b12 tablets and those episodes. I have no idea why, and I can't prove it was that, but it was just so strange how often it happened. Maybe in a small percentage of us, we have a sensitivity? Very sorry to hear you're experiencing that. Do you eat much red meat? Is there anyway you can get your b12 from other sources?
  13. Hi Kim! I'm afraid I don't have any answers, but I am really interested in people's replies. I have wondered the same thing, as I've been told my SNS is over-active. What are your main symptoms from having an over-reactive SNS? I wonder if ours are similar.
  14. I'm not sure if what I am having sometimes occur is a seizure, but I think it may be. I've never had one at a hospital etc, so I cannot confirm with complete certainty that it is, but basically when I have a severe dysautonomia flare, I just "go somewhere else" mentally. My brain feels like it stops and I just stare off into space and cannot think or move or do anything. I just space right out and go wide eyed and feel very, very odd. These usually last anywhere from 10 seconds, to a minute. My body doesn't usually seize, but I have had several occasions where my shoulders will involuntarily hunch, or muscles will spasm as this is happening. It's very odd and scary. I usually feel nauseous afterwards. I hope you are OK and make sure you speak to a medical professional about your seizures.
  15. I'm seeing my specialist again soon, and I need advice on how to better self advocate. Basically, the last time I saw her, she just said to try the same beta blocker that previously made me so much worse. I clearly can't tolerate BBs, and she still insisted on me going back on them without offering anything else. She seemed impatient and I had so many questions that weren't answered. So, when I see her in just under two weeks time again, I want to be better at telling her I need her to help me and not offer things which haven't worked in the past. I know there's lots of other options out there in terms of meds. In short: my biggest concern is my BP, which still sky-rockets regularly to hypertensive crisis levels. At rest, it is low (the lowest was around 70/40 or a bit below). When I do any activity, or when I shower for example, it goes upwards of 180/110. On my file with them, it says that I had "autonomic dysreflexia", confirmed through testing, but they never seem to mention this to me or act like it's relevant. Any advice on how to move forward and self advocate for better care would be wonderful. I would simply find another specialist, but she is literally the only one in the state and is meant to be one of the best. There's another specialist about 10 hours away from me, and if needs be, I will do my best to get to him, but it would be nice to have my current specialist just offer a better duty of care and help me find a suitable treatment regime. Thank you so much for your time.
×
×
  • Create New...